Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Got tattoo on arm and developed dry itchy patches. Using calamine lotion. Cause and cure?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11709 Questions
Not sure if this is related but....I had a small dry patch of skin on my arm.... Saturday I went and got a tattoo on that arm and they shave the area etc. since then I have developed a rash that looks like small tiny pimples. No pattern, they are just spread through out the area and below it. They itch a bit as well. I starting putting calamine lotion onit this even after washing with antibacterial soap. Just wondering what this could be and treatments?
Posted Mon, 11 Mar 2013 in Skin Hair and Nails
Answered by Dr. Rakhi Tayal 15 minutes later
Thanks for posting your query.
From the photographs attached the most possible causes in my opinion are-
1. Erythema multiforme.
2. Dermatitis- due to skin infection, allergy,etc.
3. Dry skin- Xerosis.
A direct examination by a dermatologist is the best way to get it diagnosed.
Most simple rashes improve with gentle skin care and avoiding irritating substances. You can help the improvement by
* Avoid scrubbing your skin.
* Use as little soap as possible. Use gentle cleansers instead.
* Avoid applying cosmetic lotions or ointments directly on the rash.
* Use warm (not hot) water for cleaning. XXXXXXX dry, don't rub.
* Eliminate any newly added cosmetics or lotions.
* Leave the affected area exposed to the air as much as possible.
* Try calamine medicated lotion.
* Hydrocortisone cream (1%) is available without a prescription and may soothe many rashes.
Such rashes usually take 5-7 days to disappear.
If the rashes become more of purple rather than red then you must consult a dermatologist.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Got tattoo on arm and developed dry itchy patches. Using calamine lotion. Cause and cure? 12 hours later
Thank you doctor. Could this be from having my arm shaved then the solution he has to use while doing the tattoo? I am also using calamine lotion to hopefully help to dry it up?
Uploaded one other photo with a better look. Thanks again
Thank you!
Answered by Dr. Rakhi Tayal 9 hours later
This can happen because of the shaving and the solution used. You can continue using calamine lotion. If there is itching or redness increases then do consult your dermatologist for specific treatment.
Wishing you an early trouble free recovery. Do accept the answer if there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor